Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 6, 2025, 5:13 PM EDT for Osceola County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2025, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 6, 2025, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 58 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WWUS82 KMLB 062113
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Wed Aug 6 2025
FLZ045-053-062145-
Osceola FL-Orange FL-
513 PM EDT Wed Aug 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES THROUGH 545 PM EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm near
Narcoossee, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Holopaw, and East Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2838 8135 2839 8115 2804 8092 2805 8134
TIME...MOT...LOC 2113Z 338DEG 15KT 2824 8121
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
HeilWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:38 PM EDT, 2 hours 35 minutes earlier. Its key messages:
- Issued at 238 PM EDT Wed Aug 6 2025
- Highest rain chances (up to 60-70%) will be across the interior late this afternoon and evening. A few stronger storms will likely result, producing strong wind gusts to 45-55 mph, frequent lightning and locally heavy rainfall of 2-4 inches.
- Shower and storm chances will be above normal (up to 60-80%) from late week into the weekend, with greatest coverage in the afternoon and evening.
- The higher rain chances will offer some respite from the heat, but also continue a risk of strong storms capable of gusty winds, deadly lightning, and locally heavy rain.
Area forecast discussion, Aug 6, 2:38 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 238 PM EDT Wed Aug 6 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 238 PM EDT Wed Aug 6 2025 - Highest rain chances (up to 60-70%) will be across the interior late this afternoon and evening. A few stronger storms will likely result, producing strong wind gusts to 45-55 mph, frequent lightning and locally heavy rainfall of 2-4 inches. - Shower and storm chances will be above normal (up to 60-80%) from late week into the weekend, with greatest coverage in the afternoon and evening. - The higher rain chances will offer some respite from the heat, but also continue a risk of strong storms capable of gusty winds, deadly lightning, and locally heavy rain. && .DISCUSSION... Issued at 238 PM EDT Wed Aug 6 2025 Currently-Tonight...Convective development a little slow to start again this afternoon as the east coast sea breeze moves inland. However, a moist airmass remains across the area, with 15Z XMR sounding showing PW values around 2.1 inches. Therefore, still expecting isolated to scattered showers and storms to develop through mid to late afternoon, becoming scattered to numerous near to west of Orlando metro area late day/early evening, as boundaries collide over the interior. DCAPE values not quite as high as yesterday, but are still around 800-1000 J/kg, which will still support some stronger storms capable of producing strong gusts up to 45-55 mph and frequent lightning. However, can't completely rule out an isolated severe storm or two, producing locally damaging wind gusts up to 60 mph. Additionally, there will be a very low potential for funnel clouds or a brief tornado given all the boundary interactions. Weak steering winds will again lead to slow and variable storm motion, with locally heavy rainfall up to 2-4 inches and minor flooding also a concern. Convection will gradually diminish through late evening with some areas of light debris cloud rainfall persisting. Mostly dry conditions then forecast overnight, but an approaching wave currently over the Bahamas, and a weak onshore flow may transport a few showers or an isolated storm or two onshore through late tonight. Remaining warm with lows in the mid to upper 70s most locations. Thursday-Friday...Weak frontal boundary across north Florida is forecast to drop slowly southward into north central FL into late week. Moisture will continue to increase with PW values around 2.0- 2.2 inches. The presence of this boundary and deeper moisture will lead to above normal shower and storm coverage, with rain chances up to 60-80 percent Thursday, and 70-80 percent on Friday. A weak onshore flow should still focus greatest coverage of showers and storms inland, but with deeper moisture in play, coastal areas should still see at least scattered coverage of showers and storms as sea breeze initially forms. A few stronger storms will continue to be possible, producing strong wind gusts and frequent lightning. The very moist airmass and weak steering winds will also continue the threat of locally heavy rainfall of 2-4" and minor flooding for any slow moving or repeated rounds of heavier showers and storms. Increasing convection and cloud cover should keep max temps a little closer to normal with highs in the low 90s for most spots on Thursday and upper 80s to low 90s on Friday. Humid conditions will still produce peak heat index values up to around 100-105 degrees. Saturday-Tuesday...(Modified Previous Discussion) Weak forcing leaves some questions marks in the details of the forecast in the extended term. Aloft broad, weak ridging builds across the eastern US, and remains in place over the Subtropical Atlantic towards Florida. Without any large scale forcing the front continues its extended residency somewhere near Central or North Florida, depending if and where additional disturbances develop along the boundary. Either way, even ensembles keep very high moisture (PWATs 2+ inches) in place over Central Florida, through the weekend, then moisture begins to gradually decrease early next week. Very high rain chances (up to 70-80 percent) continue through the weekend, then gradually decrease to 60-70 percent on Monday and 50-60 percent on Tuesday as we progress into early next week. Temperatures follow the same trend, remaining near to slightly below normal Saturday and Sunday with the highest rain chances, then trending back up next week as the rain chances decrease. && .MARINE... Issued at 238 PM EDT Wed Aug 6 2025 Tonight-Monday...A weak frontal boundary will linger across the Florida peninsula over the next several days. A weak area of low pressure along this boundary well east-northeast of the coastal waters currently has low chance (30%) chance for tropical development over the next 7 days. However, regardless of development, this system is not forecast to not have any direct impacts to the east central FL waters as it lifts N/NE and farther away of the region into the weekend. Winds are forecast to remain mostly light and variable through tonight into Thursday morning, with speeds around 5 knots, and then becoming onshore into Thursday afternoon around 5-10 knots as sea breeze forms and shifts inland. Winds then predominately remain onshore, generally out of the southeast Friday and into the weekend, and then becoming more easterly into Monday, with wind speeds remaining below 15 knots. Seas are currently forecast to remain around 2-3 feet through Saturday, and then building to 3-4 feet Sunday into Monday. Above normal coverage of showers and storms is forecast over the waters from late week and into the weekend as frontal boundary lingers across the area and deeper moisture remains in place. Rain chances then may trend closer to normal into early next week as deeper moisture shifts west-northwest. && .AVIATION... (18Z TAFs) Issued at 145 PM EDT Wed Aug 6 2025 The east coast sea breeze has developed and moved inland of coastal TAF sites early this afternoon. Therefore, have removed mention of VCTS along the coast. Showers and storms observed along the west coast breeze will progress inland toward LEE over the next few hours, and have moved up the TEMPO time (19-23Z) for TSRA impacts. Otherwise, TSRA TEMPOs remain at MCO/ISM/SFB later in the afternoon as a sea breeze collision occurs near these terminals. Similar to the past several nights, showers and storms will linger a few hours beyond sunset. Light winds shift southeast to east (8-10kts) at most interior sites as the east coast sea breeze passes. Light and variable winds overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 90 75 89 / 20 60 50 80 MCO 76 93 76 92 / 40 80 40 80 MLB 77 90 77 90 / 20 60 40 70 VRB 75 91 75 91 / 20 60 40 70 LEE 76 92 76 90 / 50 80 50 80 SFB 76 92 76 91 / 30 70 40 80 ORL 77 93 76 92 / 40 80 40 80 FPR 74 91 74 91 / 20 60 40 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Weitlich AVIATION...Law
In the hours before
Special weather statement, Aug 6, 4:38 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
438 PM EDT Wed Aug 6 2025
FLZ045-053-062100-
Osceola FL-Orange FL-
438 PM EDT Wed Aug 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES THROUGH 500 PM EDT...
At 438 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orlando International Airport, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Buena Ventura Lakes, East Lake Toho, and Oak
Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2843 8150 2854 8131 2834 8108 2820 8142
TIME...MOT...LOC 2038Z 318DEG 10KT 2839 8134
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LawSpecial weather statement, Aug 6, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Wed Aug 6 2025
FLZ045-053-062145-
Osceola FL-Orange FL-
513 PM EDT Wed Aug 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES THROUGH 545 PM EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm near
Narcoossee, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Holopaw, and East Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2838 8135 2839 8115 2804 8092 2805 8134
TIME...MOT...LOC 2113Z 338DEG 15KT 2824 8121
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HeilThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:16 PM EDT | Special Weather Statement | MLB | Osceola | 29 min |
| Aug 5, 9:17 PM EDT | Special Weather Statement | MLB | Osceola | 28 min |
| Aug 6, 4:38 PM EDT | Special Weather Statement | MLB | Orange | 22 min |
| Aug 6, 5:21 PM EDT | Areal Flood Advisory | MLB | Orange | 84 min |
| Aug 6, 5:41 PM EDT | Special Weather Statement | MLB | Osceola | 34 min |
| Aug 6, 5:49 PM EDT | Areal Flood Advisory | MLB | Osceola | 86 min |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.